Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
NoMo redness

Steroid Induced Rosacea??

Recommended Posts

Ok so I guess tracing this problem all the way back, it started last March when I began accutane. Everything was fine all through the summer (my skin would get dry but was fine with lotion on it) but when I was finally done with my course I didnt put anything on my face for a couple of days and it got very dry and I had red spots under my eyes and temple. I went to see my derm and she prescribed me desonide. It worked great right away and the dryness and redness went away for a couple of weeks without continuous use of desonide.

Around the end of October the redness under my eyes came back and I was told I had seb dermatitis. I used desonide everyday rubbed all over my cheeks up until I left for virginia for vacation on dec 26 (i figured with the warmer weather that my seb dermatitis would go away a bit. That night though I got my first rosacea flareup and my cheeks got very red even with desonide on it. The flareup eventually went away and I only used desonide the first day I was in virginia since it was still kinda of cold. The rest of the week I only used cetaphil lotion on my face and everything was fine, my cheeks were kind of red still but it was not embarrassing all I had to do was apply more lotion and it went away.

When I got back home to wisconsin where it is very cold in January I wouldnt do much other than lay in bed watching netflix. I began applying desonide again and the redness stay away all day until about 9pm which is when it got out of control and I would not go out with my friends. I believe this is because I was laying down and the blood was rushing to my head causing this. I stopped desonide after reading warnings of skin discoloration and began using dermarest which worked pretty good and I still use it often.

I eventually went back on desonide in early march on nights I would go out as to assure my cheeks would not get embarrassingly red. When I came back for spring break I decided to stop desonide completely since with the warmer weather I figured my skin dryness should go away. Right when I stopped my cheeks were pretty red most of the time but as the week went on the redness slowly went away. I have not used desonide since and its been a month since I stopped. My cheeks are still red later on in the day Id say about 7 hours after I shower they get red but not so red that I cant go out.

So Im sorry for the long story, i figured people could help me better if they fully understood my situation. I have a few questions though.

-Do you think this is steroid induced rosacea? Im pretty sure it is I just wanna make sure

-Is it possible to have a flareup while desonide is on my face?

-Should I stop using dermarest psoriasis? I know there is dermarest for rosacea but at the time I bought it I was not aware and the stuff I have now works ok.

- I am going to call a dermatologist to set an appointment what medication should I stay away from or possibly suggest (derms dont always know best other wise I wouldnt be in this situation!)

-I sometimes use aloe vera (the green gel) Is it ok to continue using?

-Would it be more damaging to put nothing on my face at night? I currently only use cetaphil lotion

Thanks if you read and answer my questions!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×